Sanna's Bag

“I never seem to have what I need when I need it. I’m going to make a belt-bag that’s bigger on the inside than on the outside, and just carry everything with me.”

Thursday, August 29, 2013

Temporal Arteritis - sounds like a time-travel thing.

Turns out that the vision problem is caused by temporal arteritis, and inflammation of the arteries that cross the temples on the way to the eyes.  No one knows for sure what causes it, but it might be linked to serious infection or high dosages of antibiotics.  I spent a lot of yesterday doing medical stuff.  I have been prescribed IV Prednisone for three days, so I went to the nurse treatment center to get a pic line installed.  I was freezing cold, and the poor nurses took turns hot packing my arms and trying to find a vein, but I wound up with the line in the back of my right hand.  I gotta give the nurses kudos, though.  They were all so kind and gentle.  And they didn't bruise me, which is more than I can say for the lab tech on Tuesday who bruised the hell out of my elbow vein!

And I had an ultrasound done on the temporal arteries which was kind of cool.  The nice young man kept his gel on top of the computer, so it was good and warm.  Then he steered the wand over the side of my head with his right hand while he used his left hand to control the computer, getting pictures in focus and labeling them as he went.  The right hand work involved tracing the artery, not pressing too hard but still hard enough to get it all in the picture.  Very exacting stuff - almost an art.  And he was such a kind, polite young fellow.  He even gave me a towel to wipe the gell off my face.

All the staff at Kaiser have been unfailingly kind and polite.  Bless their dear, dear hearts!!

So, more Prednisone today, and tomorrow, then oral doses for a month.  Tomorrow, they should have the results of the ultrasound all tabulated.  Hope I don't need to go in for a biopsy.  And after that . . . we'll see how it goes.

I posted on Facebook asking about Prednisone.  People are wonderful.  I got a well-balanced, thorough view of the drug.  Thank you so much all my friends!!

5 Comments:

  • At 7:55 AM , Blogger Galad said...

    Glad to hear you already have an answer to the "what" and have some kind people helping with the "how".

    Hoping for a swift return to your daily routine.

     
  • At 8:31 AM , Blogger Acorn to Oak said...

    I'm happy for you that you're getting answers. And, that you're getting good care. All the best for a speedy recovery! :-)

    P.S. I've heard many times and read that when you take Prednisone you're at a higher risk of getting shingles. It might be a good idea to ask your doctor about that and a possible vaccine. My dad was on Prednisone and came down with shingles in January. It has been extremely horrible for him...worst pain he's ever experienced and he's still dealing with it.

     
  • At 1:22 PM , Blogger Rose L said...

    I do hope your visual problem is soon gone bye bye. I hope it does not take too long. Saying a prayer.

     
  • At 3:42 PM , Blogger Timothy Young said...

    Kaiser has improved a lot over the almost 30 years I've had them. They have been very kind to me.

    I wish you well my friend.

     
  • At 1:31 PM , Blogger Amy Lane said...

    OH my-- yes-- Prenesone has done some amazing things for me-- but all drugs are scary. I'm crossing my fingers for easy things.

     

Post a Comment

Subscribe to Post Comments [Atom]

Links to this post:

Create a Link

<< Home